Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 1, NWS Brownsville, TX

February 24, 2007Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Feb 24, 2007, 11:13 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 11:13 AM CST (17:13 UTC)
Expired
Feb 24, 2007, 5:04 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-551 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
700 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 241713
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1113 AM CST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

TXZ251-254>257-250000-
/O.NEW.KBRO.WI.Y.0001.070224T1713Z-070225T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1113 AM CST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SURFACE OBSERVATIONS INDICATE THAT SUSTAINED WINDS BETWEEN 30 AND
35 MILES PER HOUR ARE OCCURRING WITHIN CAMERON...WILLACY...AND
KENEDY COUNTY. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON
HOURS...UNTIL A WEAK COLD FRONT MOVES CLOSER TO DEEP SOUTH TEXAS
LATER TODAY AND CAUSES THE WINDS TO DECREASE IN SPEED. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MILES PER
HOUR WILL OCCUR FOR AT LEAST AN HOUR. MOTORISTS...ESPECIALLY THOSE
OPERATING RECREATIONAL OR OTHER HIGH PROFILE VEHICLES...SHOULD
DRIVE WITH EXTRA CAUTION. RESIDENTS IN CAMERON...WILLACY...AND
KENEDY COUNTY SHOULD ALSO SECURE LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN FURNITURE. 

$$

TOMASELLI
1 follow-up statement
000 
WWUS74 KBRO 242304
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
504 PM CST SAT FEB 24 2007

...WIND ADVISORY HAS BEEN CANCELLED...

.WEAK FRONT MOVING THROUGH THE REGION HAS RELAXED THE PRESSURE
GRADIENT ALLOWING WINDS TO DECREASE BELOW ADVISORY CRITERIA.

TXZ251-254>257-250015-
/O.CAN.KBRO.WI.Y.0001.000000T0000Z-070225T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
504 PM CST SAT FEB 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:00 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Feb 24, 10:00 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1000 AM CST SAT FEB 24 2007

.DISCUSSION...VSBL SATELLITE IMAGERY SHOWS VERY LITTLE CLD COVER
OVER THE BRO CWA AS THE FAIRLY DRY COLD FRONT PUSHES INTO SOUTH
CENTRAL TX.  CURRENT SURFACE OBS INDICATED THAT THE BOUNDARY HAS
CLEAR THROUGH KUVA AND IS APPROACHING KCOT.  THE KBRO VWP SHOWS THAT
THE WINDS JUST OFF OF THE SURFACE HERE AT KBRO HAVE SHIFTED AROUND
TO THE WEST TO SOUTHWEST DIRECTION WHICH WILL MAINTAIN GOOD
ADIABATIC WARMING AND DRYING CONDITIONS.  CURRENT HIGHS TEMPS FOR
TODAY REFLECT THIS PRETTY WELL AND DO NOT EXPECT ANY MAJOR CHANGES
HERE.  HOWEVER...WILL UPDATE THE CURRENT ZFP TO REMOVE ANY MENTION
OF CLOUD COVER.  OTHERWISE...NO OTHER CHANGES ARE NEEDED AT THIS
TIME.
&&

.FIRE WEATHER...WILL RE-EXAMINE THE FIRE WEATHER WATCH WHICH IS
VALID FROM NOON THROUGH 5 PM THIS EVENING. AM NOT SURE IF THE
SURFACE WIND SPEEDS AND RH VALUES WILL SYNCH UP ENOUGH TO WARRENT
A CONTINUATION OF A FIRE WEATHER WATCH/RED FLAG WARNING FOR SAID
PERIOD.
&&

.MARINE...BUOY 42019 REPORTED SOUTH WINDS AROUND 19 KNOTS
GUSTING TO AROUND 23 KNOTS WITH SEAS SLIGHTLY UNDER 7 FEET WITH
A PERIOD OF 7 SECONDS AT 08 CST/14 UTC. MEANWHILE...BUOY 42020
REPORTED SOUTH WINDS NEAR 16 KNOTS GUSTING TO NEAR 18 KNOTS...WHILE
KPIL INDICATED SOUTH WINDS AT 19 KNOTS GUSTING TO 25 KNOTS...AND
PTIT2 HAD SOUTH WINDS AT 14 KNOTS. THEREFORE...WILL INDICATE SMALL
CRAFT EXERCISE CAUTION FOR THE LAGUNA MADRE AND FROM 0 TO 20
NAUTICAL MILES OUT DUE TO WINDS...AND SMALL CRAFT ADVISORY FROM 20
TO 60 NAUTICAL MILES OUT DUE TO ROUGH SEAS. MARINE CONDITIONS WILL
IMPROVE LATER TODAY AS A WEAK COLD FRONT MOVES THROUGH THE LOWER
TEXAS COAST. MODERATE WINDS AND SEAS WILL THEN PREVAIL TONIGHT
THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE PREVAILS OVER THE WESTERN
GULF OF MEXICO.
&&

.AVIATION...MAY NEED TO CONTINUE THE NON-CONVECTIVE WIND SHEAR IN
THE UPCOMING TAF PACKAGE...AS SURFACE WINDS OF 15 TO 20 KNOTS AND
WINDS OF 50 KNOTS AROUND 1000 FEET ABOVE THE SURFACE CONTINUE. WINDS
WILL GRADUALLY DECREASE TODAY THROUGH TONIGHT AS A WEAK COLD FRONT
PASSES THROUGH DEEP SOUTH TEXAS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ170-175 UNTIL 18Z TODAY.
&&

SYNOPTIC/GRIDS...60
MARINE/AVIATION...66
MESO...ABBOTT

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Feb 24, 10:00 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1000 AM CST SAT FEB 24 2007

TXZ248>257-251200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1000 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON TODAY FROM 20 TO 60
NAUTICAL MILES OFFSHORE. AND...A MODERATE RISK OF RIP CURRENTS AT
THE LOCAL BEACHES WILL ACCOMPANY THESE WINDS AND SEAS. NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PATCHY FOG WILL DEVELOP OVER PORTIONS OF DEEP SOUTH TEXAS DURING
THE MORNING HOURS OF MONDAY THROUGH WEDNESDAY. NO OTHER HAZARDOUS
WEATHER IS ANTICIPATED THROUGH THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IN NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:43 AM CSTFire Weather WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata7 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.